MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Catalog Number 48-50-00
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 pump started smoking during a case.Simultaneously, a ¿pop¿ was heard.The pump transitioned to battery.The perfusionist unplugged the pump and ran on battery for the remainder of the case.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Livanova deutschland manufactures the s5 system.The incident occurred in rochester, minnesota, united states.The customer provided a picture showing a completely burned out connection module.Melted components are visible.A livanova intiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.The customer provided a photo showing s5 mains power.
 
Additional Manufacturer Narrative
H10: through follow-up communication livanova learned that battery power was established without loss in arterial pump blood flow.Electrical cord was disconnected from it's source and smoke/smell dispersed.Moreover, the customer will not be returning the unit for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: complaints database analysis revealed that no similar event on this device occurred since its installation in 2018.It cannot be ruled out that an over-current caused the short-circuit protection of the device, leading the device to run on battery.Since the event is isolated, most likely the root cause of the over-current is traced back to an excessive load due to an electronic component deviation of s5 mains power connection module.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: a livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.In order to fix the issue, electronics and power (e/p) pack was replaced with a new one with new dc/dc (direct current) convertor; cabling was rerouted and 5th pump reinstalled.S5 system was upgraded to 3.16 software version and flashed with #1506 arrangement.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
SORIN S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15824075
Report Number9611109-2022-00600
Device Sequence Number14952011
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public010403381790090011180725
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48-50-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/23/2022
01/18/2023
02/20/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/20/2022
02/16/2023
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown